| Model Number |
M0068403910 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation on september 13, 2021 that a flexiva laser fiber was used in a flexible ureteroscopy with lithotripsy procedure to treat kidney stones in the kidney, performed on (b)(6) 2021.The laser console unit used was a dornier h20 laser console.During the procedure, the laser fiber stopped working.The procedure was completed with another flexiva laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.
Additional Manufacturer Narrative
The event was reported by a distributor, however the healthcare facility where the event occurred is as follows: (b)(6).(b)(4).Investigation results: the returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber measured 313.4 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 3 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fiber connector fracture.No other problems with the device were noted.The reported event of the flexiva laser fiber stopped working was confirmed.The reported event that the laser fiber stopped working is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fiber break within the connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.